Generalizations of Yang-Mills theory with nonlinear constitutive equations

Gerald A. Goldin, Vladimir M. Shtelen

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

We generalize classical Yang-Mills theory by extending nonlinear constitutive equations for Maxwell fields to non-Abelian gauge groups. Such theories may or may not be Lagrangian. We obtain conditions on the constitutive equations specifying the Lagrangian case, of which recently discussed non-Abelian Born-Infeld theories are particular examples. Some models in our class possess nontrivial Galilean (c → ∞) limits; we determine when such limits exist and obtain them explicitly.

Original languageEnglish (US)
Pages (from-to)10711-10718
Number of pages8
JournalJournal of Physics A: Mathematical and General
Volume37
Issue number44
DOIs
StatePublished - Nov 5 2004

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Generalizations of Yang-Mills theory with nonlinear constitutive equations'. Together they form a unique fingerprint.

  • Cite this